Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 22, 2020, 7:29 AM CDT for 6 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2020, 7:29 AM CDT (12:29 UTC)
- Expired
- Jun 22, 2020, 8:00 AM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 3:55 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 355 AM CDT Mon Jun 22 2020 .SHORT TERM... Deeper moisture will continue to stream over the area. Storm motion is toward the north so nocturnal sh/ts that develop near and offshore during the predawn hours will move inland bringing sh/ts to the coastal parishes first and farther inland as the morning progresses. Most if not all areas will get at least some rain today. Some of this could be on the heavy side as PW values approach 2". All activity should be in motion through the day but backbuilding vectors start to show up by late morning and afternoon which could cause some training issues where cells set up shop. Waterspout activity will also be a good possibility during the morning hours up to around 10am. Since storm motion is onshore, one or two of these weak spin ups could cross the shore line for a short time before dissipating. This scenario looks like a repeat for the next several days, but with minor tweaks along the way such as Tue having the help of antecedent conditions with the same storm vectors and Wed having a bigger problem with cells backbuilding coupled with the possibility of some areas being saturated. SPC and WPC has some or all of the area in a slight risk of severe wx and excessive rainfall respectively today through Wed. This looks very good from our perspective at the moment. .LONG TERM... The central Gulf coast area will be under the influence of a weak upper level trough midweek. There will be several embedded disturbances rotating through this feature over the next several days which will act as a focus for numerous showers and thunderstorms to form mainly during the afternoon and evening hours. The trough will weaken towards the end of the week and this will greatly reduce the amount of showers and thunderstorms as a result. && .AVIATION... VFR conditions will exist outside TSRA areas. Today's activity will start during the ealry morning hours and continue through the day. All sites are expected to have atleast one or two VCTS and most should be directly impacted by a TSRA bringing IFR conditions temporarily. .MARINE... Onshore wind speeds will fluctuate between around 10kt during the day and 15kt during the night. Tue evening may be around 15-20kt for some areas but should ease by Wed morning. Nocturnal sh/ts numbers will continue to be high each night for the next several days. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these will be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 73 87 72 / 80 30 100 70 BTR 87 75 88 73 / 80 30 90 70 ASD 88 73 89 72 / 80 30 90 50 MSY 87 76 89 76 / 80 30 80 50 GPT 86 76 86 74 / 70 30 80 50 PQL 88 74 89 72 / 70 30 80 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 22, 4:04 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
404 AM CDT Mon Jun 22 2020
LAZ040-062-MSZ080-220930-
Orleans-St. Tammany-Hancock-
404 AM CDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS...
SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN HANCOCK COUNTIES...
At 404 AM CDT, a strong thunderstorm was located near Lake Catherine,
or 9 miles south of Slidell, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Slidell, Pearl River, Lake Catherine, Pearlington,
Stennis Space Center and Slidell Airport.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3040 8955 3015 8960 3017 8962 3016 8965
3015 8963 3008 8969 3009 8983 3010 8983
3010 8981 3013 8976 3017 8974 3015 8972
3018 8968 3018 8975 3021 8978 3023 8984
3041 8986
TIME...MOT...LOC 0904Z 182DEG 18KT 3016 8972
PGSpecial weather statement, Jun 22, 4:34 AM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service New Orleans LA 434 AM CDT Mon Jun 22 2020 LAZ040-MSZ077-080-221015- St. Tammany-Hancock-Pearl River- 434 AM CDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH...WEST CENTRAL HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES... At 434 AM CDT, a strong thunderstorm was located over Slidell, moving north at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Slidell, Picayune, Pearl River and Slidell Airport. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. LAT...LON 3024 8968 3027 8988 3055 8988 3050 8957 TIME...MOT...LOC 0934Z 189DEG 9KT 3033 8977 PG
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:06 AM CDT | Special Marine Warning | LIX | 24 min | |
| Jun 22, 4:34 AM CDT | Special Weather Statement | LIX | Saint Tammany | 41 min |
| Jun 22, 6:57 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 33 min |
| Jun 22, 8:00 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Saint Charles | 60 min |
| Jun 22, 8:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Jun 22, 9:08 AM CDT | Special Weather Statement | LIX | Jefferson, Plaquemines | 67 min |
| Jun 22, 9:34 AM CDT | Special Marine Warning | LIX | 41 min | |
| Jun 22, 9:54 AM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 22, 10:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 22, 10:49 AM CDT | Areal Flood Advisory | LIX | Lafourche | 116 min |
| Jun 22, 11:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 22, 12:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jun 22, 12:29 PM CDT | Special Marine Warning | LIX | 46 min | |
| Jun 22, 2:12 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 63 min |
| Jun 22, 3:38 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 22, 4:26 PM CDT | Special Marine Warning | LIX | 23 min | |
| Jun 22, 5:22 PM CDT | Special Weather Statement | LIX | Terrebonne | 38 min |
| Jun 22, 4:04 AM CDT | Special Weather Statement | LIX | Hancock | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.